Oklahoma, 2013Flash Flood in Oklahoma, July 26, 2013
July 26, 2013 · NWS TSA · 1 event in 1 county or zone
Widespread showers and thunderstorms developed near a stationary frontal boundary that was in place across northeastern Oklahoma. Locally heavy rainfall occurred with some of this activity, which resulted in localized flash flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Widespread showers and thunderstorms developed near a stationary frontal boundary that was in place across northeastern Oklahoma. Locally heavy rainfall occurred with some of this activity, which resulted in localized flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 26, 11:29 AM CST, 2 hours 34 minutes earlier.
Area forecast discussion, Jul 26, 11:29 AM CST, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1229 PM CDT FRI JUL 26 2013
.DISCUSSION...
SKY CONDITIONS WILL BE RATHER VARIABLE INTO EARLY EVENING
WITH SCATTERED TO NUMEROUS SHOWERS MOVING ACROSS THE AREA.
IFR CONDITIONS WILL BE FOUND IN THE AREAS WITH SHOWERS WHILE
VFR CONDITIONS WILL OCCUR OUTSIDE THE SHOWERS. CONDITIONS WILL
IMPROVE THIS EVENING AS A COLD FRONT EXITS THE AREA. THERE
WILL BE SOME POTENTIAL FOR FOG TONIGHT AT THE NORTHWEST ARKANSAS
TAF SITES.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 PM FRIDAY FOR OKZ049-OKZ053-OKZ056-
OKZ057-OKZ058-OKZ061-OKZ062-OKZ063-OKZ067-OKZ068-OKZ069-
OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...FLASH FLOOD WATCH UNTIL 7 PM FRIDAY FOR ARZ001-ARZ002-ARZ010-
ARZ011-ARZ019-ARZ020-ARZ029.
&&
AVIATION...10Hazardous weather outlook, Jul 26, 12:03 PM CST, 2 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
103 PM CDT FRI JUL 26 2013
ARZ001-002-010-011-019-020-029-OKZ049-053>076-271000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
103 PM CDT FRI JUL 26 2013
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...EXTREME SOUTHEAST OKLAHOMA INTO WEST-CENTRAL ARKANSAS.
ONSET...LATE AFTERNOON INTO EARLY EVENING.
FLASH FLOOD.
RISK...ELEVATED.
AREA...EAST OF HIGHWAY 75 ACROSS EASTERN OKLAHOMA
AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
HEAVY RAIN.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
SHOWERS AND A FEW THUNDERSTORMS WILL CONTINUE ACROSS EASTERN
OKLAHOMA AND NORTHWEST ARKANSAS TODAY INTO THIS EVENING. THE
THREAT FOR FLASH FLOODING CONTINUES MAINLY EAST OF HIGHWAY
75 ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS WITH 1 TO 2
INCHES OF RAIN POSSIBLE IN A FEW LOCATIONS. THE SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO COME TO AN END AS A COLD FRONT
CURRENTLY LOCATED NEAR INTERSTATE 44 MOVES TO THE SOUTHEAST.
THERE IS A SMALL CHANCE THAT IF A THUNDERSTORM DEVELOPS ACROSS
EXTREME SOUTHEAST OKLAHOMA INTO WEST-CENTRAL OKLAHOMA IT
BECOME STRONG TO MARGINALLY SEVERE WITH GUSTY WINDS THE MAIN
CONCERN.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...NO HAZARDS.
SUNDAY THROUGH THURSDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
THUNDERSTORM CHANCES WILL RETURN SUNDAY THROUGH THE MIDDLE OF NEXT
WEEK AS A WEAK FRONTAL BOUNDARY SETS UP ACROSS THE AREA. HOT AND
HUMID WEATHER WILL RETURN BY THE LAST HALF OF NEXT WEEK.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.Flash Flood, Adair
- When
- July 26, 2:03 PM CST to 6:00 PM CST
- Where
- Adair County, 37.14 mi NW of Chewey to 36.53 mi NW of Chewey
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 36.440, -95.287
Highway 28 was closed west of Adair due to flooding. One vehicle was washed off the roadway by flood waters.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in New Mexico, July 26 to 27, 2013$3.0 million · 77 kt wind · 26 events
- Flash Flooding and Damaging Wind in Utah, July 26 to 29, 2013$600,000 · 53 kt wind · 13 events
- Damaging Wind and Lightning Strikes in Texas, July 26, 2013$260,000 · 51 kt wind · 5 events
- Flash Flooding and Damaging Winds in Arizona, July 26, 2013$67,000 · 56 kt wind · 6 events
- Flash Flood in Arizona, July 26, 2013$50,000 · 1 event
- Hail in Wyoming, July 26, 20132 in hail · 33 events
- Tornado and Damaging Winds in Louisiana, July 26 to 27, 2013EF1 · 8 events
- Damaging Winds and Heavy Rain in Arizona, July 26, 2013$32,000 · 56 kt wind · 4 events
- Damaging Wind in Wisconsin, July 26, 2013$18,000 · 50 kt wind · 1 event
- Flash Flooding and Hail in New Mexico, July 26 to 27, 2013$5,000 · 73 kt wind · 11 events
- Damaging Winds and Heavy Rain in Texas, July 26, 2013$12,000 · 56 kt wind · 4 events
- Damaging Winds and Lightning Strike in Arkansas, July 26, 2013$10,000 · 57 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 468323.